This week has been tiring and busy. I am getting more and more tired by the day. I got up at 10am today after a big day/night on monday, ate a bit of breakfast and ended up asleep on the couch not long after. This afternoon at treatment I think I felt the radiation beam going through my chest wall. It was a sharp quick sting a the start of it but it never happened again, maybe it was just my scar having a stabbing pain from healing. It does still do that time to time..
I shocked the radiologists today as I rocked up to my appointment wearing a wig for the first time to radiotherapy. No one recognised me it was pretty funny. Also when I was taken through to the second waiting room area in my gown, I grabbed the front of the wig and was pulling it vigorously back and forth, on and off my scalp to scratch my head. It was insanely itchy! No one could see me and I was glad or they would of been freaking out.. Until another patient walked out of the treatment room… I immediately stopped and was thinking ‘oh shit, how embarrassing’ as I am used to being cautious in public when I am adjusting my wig, and she also stopped walking, looked and me and giggled saying ‘HAHAHA! Don’t worry! I do the exact same thing! Aren’t they just SO itchy?!’ As she said this, she pulled off a short haired wig. It was hilarious and I just laughed back and said ‘I know right, for a minute then I was thinking I had revealed my secret’.
Everyone is so comforting when it comes to patients vs. patients/specialists vs patients. I am glad I am surrounded by people in similar situations at some stage every day as it helps me get through the day knowing I am not alone.
Here is a screen shot I just took fresh from getting out of the shower tonight. Its a little bit more red in real life than the image but you can get the idea of how its going. Tomorrow I will be half way through radiation!
Yesterday my GP gave me some prescriptions for a few different drugs that should aid me in getting back to normal. She did try to put me on some anti-depressants to help some emotions and menopause side effects as mine are bad ones. Some A-D’s can apparently lower your blood pressure, which is what you want if you are having bad hot flushes. I already have low blood pressure normally and was already a bit iffy on the subject. I also wasn’t very interested in taking anti-depressants and asked which one she was thinking of.. Venlafaxine AKA Effexor. I continued with ‘no, I refuse to take that’. Due to some experiences a couple of friends have told me they have had to that particular drug. She agreed and said its true – some of the side effects to coming off the drug are terrible. I don’t want any more troubles/problems than I already have to deal with thats for sure!
I also got some (I don’t really want to write the name of this cream as it sounds discusting!) ‘cream’ which helps with estrogen levels – not sure if I will take that one. Then finally I got some Diazepam AKA Valium. I am having the most restful sleeps due to muscle pains. These pains occur 24/7 but its so annoying to wake up 12-15 times a night being ‘hot’ then ‘cold’ from massive night sweats due to menopause, then lay there in pains in my legs and back having trouble to get back to sleep. EVERY time. Hopefully I can soon get some proper ZzzZzz’s and not wake up feeling like shit every morning.
Sorry to leave you all on a sad note, but..Today I heard some terrible news through an old friend. I am not going to mention any names or anything but it involves cancer and this friend’s father has been given a time span of months to live. I saw this person not long ago and its crazy to think what path life chooses for you. It made me think really hard about how important each persons life really is and you should live each day as its your last. I wish to pass on my deepest love, strength and courage for the family.
Night all. I shall have more news tomorrow.